Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

Hello,

This is my first post on this site so I hope this is in the correct spot but anyway

I began my battle with acne in middle school and am now a senior in high school. I've tried the over the counter products, prescription antibiotic lotions and retinoids, prescription oral antibiotics, and finally Accutane. After battling acne for years just trying to "maintain" my breakouts but working so hard and still not getting where I wanted to be, I decided to go on Accutane.

I began Accutane in October of last year and ended sometime in April of this year. I made sure I reached the cumulative dose range thats most effective (120-150mg/kg). Well what do you know, Accutane "cured" my acne while I was on it and for four months after.

Last month I noticed my skin getting oilier, and now I'm beginning to break out with inflammatory acne along my jawline. I feel like my skin is getting "bad" again, and beginning to junk/clog up. My question is, is this normal? What are the odds I'll have to repeat Accutane? Whats the best topical to use? I have a meeting with the dermatologist in late September but I don't want to waste time and loose the progress I've made.

Thank you.

Share this post


Link to post
Share on other sites

Hi,

I haven't personally finished my course of Roaccutane yet but my cousin did a few years ago and she had a similar experience to you. I think it was around 6 months to a year after she completed the course that her acne started again.

When I started the treatment I asked my dermatologist how likely it would be that my acne would come back afterwards, I'm pretty sure she said around 1/10 peoples acne will come back in the future...

Maybe it would be worth getting in touch with your dermatologist to get an earlier appointment, maybe wouldn't need as long of a course if you started the Accutane sooner rather than later?

Sorry if this is no help!

Share this post


Link to post
Share on other sites

Hi, i'm a 34 year old female on NO hormonal medication i.e. birth control or any other medications that would make me break out. (I only take a multivitamin and occasional anti-anxiety or pain Rx)

I have completed TWO full courses of Accutane and I STILL break out till this day! I'm not trying to be negative and I hope you have better luck than me but depressingly enough the treatment didn't "stick" for me. Its VERY frustrating and it was WONDERFUL not having acne when I was on it but OMG when your a female taking it its ridiculous... the blood tests, urine tests (pregnancy), the online questionnaire, the validity of the hard copy prescription. But you know what its worth it in the end to have clear skin.

I HAVE heard of people having to try Accutane a few times for it to completely work but my health insurance I have now would NEVER cover the cost. (I believe for me it was $700 for Rx/ $150 per derm appt/ $50 per test (blood, urine, etc)

Its beyond frustrating to try the "holy grail" of acne prescriptions/treatments and STILL BREAK OUT so I hope your hanging in there.

Hope this helps..... and

GOOD luck!

Share this post


Link to post
Share on other sites

Hi. I am in same situation as yourself even my course to October to April too! I started breaking out at the start of July after my second course. I read a lot before my last course and for a lot of people it seemed two courses did the trick. It could for you, if your derm recommends it but for me it didn't work. Personally, I am seven weeks into using Differin and it's helped tons - I was clear for over a week and right now I only have one pimple. Which I think isn't bad considering I've only done half the recommended treatment time.

My personal experience after my first course was I stayed clear for 3 years but when the acne came back I was forced to try all the other pre-accutane routes again as your skin changes after using accutane so a topical or other drug could clear you. I would maybe try and see if you can get an earlier appointment to get the ball rolling. Good luck!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×